MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 56.0 cm from the hub.Conclusions: evaluation of the returned devices revealed that the ace 68 was kinked.The location and type of damage on the ace 68 typically occurs when the tubing tray is not removed prior to withdrawing the ace 68 from the packaging shell.Further evaluation revealed that the 3max was fractured.This damage may have occurred due to forceful advancement of the 3max through the damaged ace 68.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2017-00427.
 
Event or Problem Description
The patient was undergoing thrombectomy procedure using a penumbra system 3max reperfusion catheter (3max) and a penumbra system ace 68 hi-flow kit (kit).During the procedure, while attempting to advance the 3max into the penumbra system ace 68 reperfusion catheter (ace 68), the physician did not mention feeling any resistance; however, the 3max broke into two pieces.Therefore, the devices were removed and the procedure was completed using a new 3max and a new kit.It should be noted that there were no reported damages to the ace 68.Additionally, there was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6424726
Report Number3005168196-2017-00428
Device Sequence Number537164
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/08/2019
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF71727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR